MAUDE Adverse Event Report: ARTHREX, INC. SABRE, 3.8MM X 13CM; SAW BLADE

ARTHREX, INC. SABRE, 3.8MM X 13CM; SAW BLADE
Model Number SABRE, 3.8MM X 13CM
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an autocart surgery the plastic has melted on the inside of the shaft.There was no harm for patient, operator or third party reported.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.20-nov-2023 update dw: further information were provided that nothing of the device broke off and that after the surgery the issue with the molten plastic was noticed after the surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is confirmed based on the customer-provided photo, which displays the ar-8380sr sabre, 3.8 mm x 13 cm inner tube (shaft) with residues of melted plastic from the shrink tubing.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The picture shows that the event is consistent with thermal burn.Per dfu-0215-7 at revision 0.Section f.Precautions.1.Surgeons are advised to review the product specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or, contact your arthrex representative for an onsite demonstration.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.The most likely cause for the reported failure can be attributed to user error of the device running the device without the flow, causing the excessive heat.

Brand Name
SABRE, 3.8MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18340775
Report Number1220246-2023-09429
Device Sequence Number15138477
Product Code GAT
UDI-Device Identifier00888867043398
UDI-Public00888867043398
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSABRE, 3.8MM X 13CM
Device Catalogue NumberAR-8380SR
Device Lot Number15022297
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown